Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 137, NWS Tulsa, OK

April 1, 2006Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 1, 2006, 5:32 PM CST for Crawford County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2006, 5:32 PM CST (23:32 UTC)
Expired
Apr 1, 2006, 6:16 PM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 012332
SVRTSA
ARC033-020030-
/O.NEW.KTSA.SV.W.0137.060401T2332Z-060402T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
532 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS

* UNTIL 630 PM CST

* AT 528 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FIGURE FIVE...MOVING
  NORTH AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CEDARVILLE...
  NATURAL DAM AND LEE CREEK.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3550 9454 3546 9433 3577 9420 3577 9444

$$
1 follow-up statement
000 
WWUS54 KTSA 020016 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CST SAT APR 1 2006

ARC033-020026-
/O.CAN.KTSA.SV.W.0137.000000T0000Z-060402T0030Z/
CRAWFORD AR-
616 PM CST SAT APR 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3550 9454 3546 9433 3577 9420 3577 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:43 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 1, 3:43 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST SAT APR 1 2006

.DISCUSSION...
AT 21Z THE SURFACE WARM FRONT WAS LIFTING NORTH ACROSS EXTREME
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.  THE 18Z NORMAN AND
FORT WORTH SOUNDINGS SHOW THE WARM SECTOR IS CAPPED.  HOWEVER A
DECENT ISENTROPIC LIFT REGIME IS ESTABLISHED ON THE 300 DEGREE KELVIN
SURFACE THAT IS RESULTING IN SCATTERED STORMS ACROSS SOUTHEAST
OKLAHOMA AT THIS TIME.  THE FOCUS OF THE LIFT WILL BE JUST SOUTHEAST
OF THE TULSA FORECAST BUT WILL WE WILL CARRY SCATTERED SHOWERS AND STORMS
FOR THE EARLY EVENING FROM THE HUGO AREA TOWARD FORT SMITH AND
OZARK.  THERE IS A LIMITED SEVERE RISK WITH THE STORMS...WITH BETTER
SEVERE CHANCES IN THE STRONGEST LIFT JUST OUTSIDE OUR AREA.
THIS ACTIVITY WILL SHIFT EAST BY MID TO LATE EVENING AND THE
NEXT PRECIP CHANCES WILL BE TIED TO THE NOW DEVELOPING STORMS TO THE
WEST.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHEAST OKLAHOMA AFTER
MIDNIGHT.  THE STORMS WILL BE PAST THEIR PEAK...BUT A WIND AND
HAIL THREAT WILL REMAIN WITH THE STRONGER STORMS.  WE WILL CARRY
SOME STORM CHANCES FURTHER SOUTH IN THE REST OF THE AREA FOR LATE
TONIGHT AND THE NAM DOES SHOW A PRECIP SIGNAL FURTHER SOUTH INTO
MUCH OF OUR AREA.

THE DRY PUNCH IS EXPECTED TO SURGE ACROSS THE SOUTHERN PLAINS TOMORROW
AS THE SYNOPTIC SCALE SURFACE LOW TRACKS OUT OF WESTERN KANSAS INTO
SOUTHEAST IOWA SUNDAY EVENING.  HOWEVER AS THE LOW LIFTS OUT...THE
PUSH ON THE DRY LINE WILL WEAKEN AND THE DRY LINE WILL LIKELY NOT
MAKE AS MUCH PROGRESS AS SHOWN BY THE NAM AND GFS.  IF THE NAM AND
GFS WORK OUT THERE COULD BE NO THUNDER IN THE FORECAST AREA TOMORROW
AFTERNOON OR EVENING.  AT THIS TIME HOWEVER WE EXPECT THE SLOWER
DRY LINE TO LEAD TO SCATTERED THUNDERSTORMS DEVELOPING IN EXTREME
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  INSTABILITY AND DEEP-LAYER
WIND PROFILES WILL SUPPORT SUPERCELL STORMS.

OF EQUAL OR GREATER CONCERN IS THE FIRE POTENTIAL FOR SUNDAY AFTERNOON
AND EVENING BEHIND THE DRY LINE.  WE WILL GO WITH A RED FLAG WARNING
FOR ALL BUT WEST-CENTRAL ARKANSAS AND PLACE THAT AREA UNDER A FIRE
WEATHER WATCH.  WHILE WINDS WILL TEND TO WEAKEN LATE IN THE DAY
AS THE SURFACE LOW EXITS THE PLAINS...THE RELATIVE HUMIDITY WILL
DROP BELOW WHAT THE CURRENT MODEL GUIDANCE HAS AND BECOME VERY
LOW.  THE VEGETATION IS GREENING IN THE AREA...BUT IT IS IN A MIXED
STATE AT THIS TIME AND STILL SUPPORTIVE OF ENHANCED FIRE POTENTIAL.

THE NEXT SIGNIFICANT SYSTEM TO AFFECT THE AREA WILL BEGIN TO EXERT ITS
INFLUENCE AT MID TO LATE NEXT WEEK.  THE SLOW ECMWF IS PREFERRED AT THIS
TIME OVER THE GFS AND THE FORECAST GRIDS ARE MODELED TOWARD THE
ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  85  50  70 /  60  20  10  10
FSM   63  82  53  73 /  30  50  30  10
MLC   66  85  50  73 /  30  20  10  10
BVO   63  84  48  69 /  60  20  10  10
FYV   62  79  43  67 /  40  50  30  10
BYV   61  78  46  66 /  40  60  50  10
MKO   64  85  49  71 /  40  40  10  10
MIO   63  83  45  67 /  60  50  10  10
F10   65  85  49  70 /  40  20  10  10
HHW   66  83  54  76 /  30  50  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
     ARZ010.

     FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 8
Hazardous weather outlook, Apr 1, 1:02 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CST SAT APR 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CST SAT APR 1 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...WITHIN A COUPLE HOURS OF EITHER SIDE OF MIDNIGHT.

       AREA AT GREATEST RISK...OSAGE COUNTY.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...LATE EVENING.

	AREA AT GREATEST RISK...OSAGE AND PAWNEE COUNTIES.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP WELL TO OUR WEST
LATE THIS AFTERNOON...ALONG A DRYLINE FROM SOUTHWEST
KANSAS INTO THE TEXAS PANHANDLE. THIS ACTIVITY WILL LIFT
NORTHEAST THIS EVENING...POSSIBLY AFFECTING PART OF NORTHEAST
OKLAHOMA TOWARD MIDNIGHT. WHILE AN ISOLATED TORNADO CAN NOT
BE RULED OUT...LARGE HAIL AND THE POSSIBILITY OF DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE DRYLINE WILL PUSH INTO THE AREA ON SUNDAY AFTERNOON. REDEVELOPMENT
OF THUNDERSTORMS IS POSSIBLE BY AFTERNOON...ESPECIALLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE. THE FIRE DANGER WILL BECOME VERY HIGH OVER EASTERN
OKLAHOMA WEST OF HIGHWAY 69 SUNDAY AFTERNOON...AS TEMPERATURES WARM
INTO THE LOWER 80S AND RELATIVE HUMIDITIES DROP TO AROUND 25
PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON
FOR PARTS OF EASTERN OKLAHOMA.

THUNDERSTORM CHANCES RETURN TO THE AREA BY MID-WEEK AS THE SURFACE
HIGH SHIFTS EAST AND LOW-LEVEL MOISTURE SURGES NORTH. THE SEVERE
WEATHER POTENTIAL WILL INCREASE BY THURSDAY...AS DRYLINE STORMS FORM
TO OUR WEST AND MOVE EAST DURING THE DAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PLANNERS SHOULD MONITOR THE LATEST FORECASTS CONCERNING
THE POTENTIAL OF SEVERE WEATHER THE REMAINDER OF THE WEEKEND AND
AGAIN BY MID-WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 1, 12:08 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CST SAT APR 1 2006

OKZ057-011845-
CRAIG OK-
1208 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 1208 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF VINITA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND BLUEJACKET.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 1, 4:22 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CST SAT APR 1 2006

ARZ020-029-012315-
FRANKLIN AR-SEBASTIAN AR-
422 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND SEBASTIAN

AT 422 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF PATTERSON TO 21 MILES SOUTHEAST
OF LIBERTY...MOVING NORTH AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ACROSS
SEBASTIAN AND SOUTHERN FRANKLIN COUNTIES THROUGH 515 PM. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 1, 4:34 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CST SAT APR 1 2006

OKZ076-012300-
LE FLORE OK-
434 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN LE FLORE

AT 434 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHADY POINT...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...SHADY POINT...PANAMA...
SPIRO...SCULLYVILLE...BRADEN...COWLINGTON AND ARKOMA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 1, 5:18 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             MULDROW                 35.41N 94.60W
04/01/2006  E0.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

SFP
Local storm report, Apr 1, 5:23 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             3 N MULDROW             35.45N 94.60W
04/01/2006  E1.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

SFP
Local storm report, Apr 1, 5:28 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 NE MULDROW            35.46N 94.54W
04/01/2006  E1.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

            IN THE TOWN OF LIBERTY.

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:56 PM CSTSevere Thunderstorm WarningTSAWashington31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.